Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 39, NWS Shreveport, LA

March 26, 2017McCurtain County, Oklahoma; Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2017, 11:31 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2017, 11:31 PM CDT (04:31 UTC)
Expired
Mar 27, 2017, 12:30 AM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McCurtain County, OK, Red River County, TX

The radar

The Shreveport radar (KSHV), 174 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 12:05 AM CDTTSTM WND DMG5 S Clarksville, TXPOWER LINE DOWN AT COUNTY ROAD 1370 AND FM 910.
Mar 27, 12:25 AM CDTTSTM WND DMG2 S Eagletown, OKA FREE TREES AND LARGE LIMBS REMOVED FROM ROADWAYS. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 8:49 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 4.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

197 
WUUS54 KSHV 270431
SVRSHV
OKC089-TXC387-270530-
/O.NEW.KSHV.SV.W.0039.170327T0431Z-170327T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1131 PM CDT SUN MAR 26 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southern McCurtain County in southeastern Oklahoma...
  Red River County in northeastern Texas...

* Until 1230 AM CDT

* At 1131 PM CDT, a severe thunderstorm was located near Blossom, or
  14 miles east of Paris, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Clarksville, Idabel, Broken Bow, Bogata, Bagwell, Manchester,
  Wright City, Valliant, Detroit, Avery, Millerton, Annona, Haworth,
  Garvin, Eagletown, Moon, Cerrogordo, Goodwater, Shinewell and
  Woodland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3387 9530 3391 9528 3389 9525 3396 9523
      3394 9516 3406 9516 3420 9452 3390 9448
      3363 9449 3363 9457 3366 9455 3364 9459
      3365 9459 3367 9456 3368 9459 3367 9467
      3370 9464 3370 9474 3357 9475 3344 9531
TIME...MOT...LOC 0431Z 250DEG 42KT 3367 9530 

HAIL...1.00IN
WIND...60MPH
 
$$

VII
1 follow-up statement
210 
WWUS54 KSHV 270515
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1215 AM CDT MON MAR 27 2017

OKC089-TXC387-270530-
/O.CON.KSHV.SV.W.0039.000000T0000Z-170327T0530Z/
McCurtain OK-Red River TX-
1215 AM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN MCCURTAIN AND CENTRAL RED RIVER COUNTIES...

At 1214 AM CDT, a severe thunderstorm was located 8 miles northeast
of Clarksville, moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Clarksville, Idabel, Broken Bow, Avery, Millerton, Annona, Haworth,
Garvin, Eagletown, Moon, Cerrogordo, Goodwater, Shinewell, Glover,
America, Oak Hill, Golden, Bokhoma, Farmers Hill and Negley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3390 9448 3363 9449 3363 9453 3364 9452
      3363 9457 3366 9455 3365 9459 3367 9456
      3368 9459 3367 9467 3370 9464 3370 9474
      3357 9475 3348 9513 3360 9517 3379 9508
      3397 9502 3406 9492 3411 9490 3420 9452
TIME...MOT...LOC 0514Z 248DEG 45KT 3367 9492 

HAIL...0.75IN
WIND...60MPH
 
$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 10:31 PM CDT, 1 hour earlier.

Area forecast discussion, Mar 26, 10:31 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Shreveport LA
1031 PM CDT Sun Mar 26 2017

.DISCUSSION...
Have updated the forecast to include severe thunderstorms number
88. Adjusted the overnight low temperatures by lowering slightly
and made changes to the rain chances for the Northwest sections of
the Four State Region. This evening the upper level trough axis
trailed from Central Kansas across Central and into Southwest
Texas, with a surface low over Central into Southwest
Oklahoma and a dryline dropping Southwest across Texas.
Widespread to numerous strong to severe thunderstorms were ongoing
in associated with the upper trough and the surface systems, and
will continue into the overnight hours. The higher chances for
showers and thunderstorms will remain over the Northwest sections
of the Four State Region as the surface low lifts to the Northeast
toward North and East Oklahoma and Northwest Arkansas, trailing
the associated dry-line/cold front into Northeast Texas near 7 AM
Monday. The surface boundary will move across the forecast area
during the day Monday and as it slows expected to become nearly
stationary over parts of Deep East Texas and lower Northwest and
North Central Louisiana by Tuesday morning. /06/

&&

.PREV DISCUSSION... /issued 818 PM CDT Sun Mar 26 2017/

AVIATION...
Mid and upper lvl clouds decks streaming into area from west,
flowing out of line of svr tstms crossing near the I-35 corridor.
Giant hail being ejected from these storms as lapse rates very
steep at all lvls near storms as seen on 00z FWD raob. These
storms may weaken with loss of daytime htg, as well as less
unstable airmass as seen on 00z SHV sounding. S-se winds around 10
kts over ne TX/se Ok. If storms do diminish, low cloud development
still expected in with moisture coming off the gulf.
As sfc winds becmg sw by late mrng to midday Monday, VFR
conditions across area Monday aftn. /VII/

PREV DISCUSSION... /issued 311 PM CDT Sun Mar 26 2017/

DISCUSSION...
Mid-level shortwave to move into west-central Arkansas tonight
allowing for sufficient instability to support strong to severe
convection mainly along the I-30 corridor. Moisture, however, a
key ingredient in convective development is still lacking.
Surface dewpoints in the lower 50s across this area raises some
questions on whether moisture could recover quickly enough to
support ongoing deep layer convection. Will continue monitoring
south- central OK and north Texas for persistent convection along
with low-level moisture advection throughout the evening.
According to rapid refresh guidance, convection is forecast to
move into McCurtain county and northeast Texas just before
midnight and continue through around 3 AM. Most of the convection
will remain north of Interstate 20. Damaging winds expected to be
the main threat.

Weak frontal boundary that will be the trigger for overnight
convection will swing east across the region on Monday bringing a
chance of showers and thunderstorms to the ArkLaTex. Front is
forecast to linger south of Interstate 20 through Tuesday allowing
for a slight chance of showers and thunderstorms each day. Front
to lift north on Wednesday as a surface low deepens across the
Texas Panhandle. Pressure gradient to increase areawide with south
winds possibly approaching Lake Wind Advisory criteria across
east Texas on Tuesday and Wednesday.

Strong to severe thunderstorms again possible on Wednesday night
as a surface and upper-low across Texas wing northeast across the
ArkLaTex. Damaging winds, large hail, and tornadoes will be
possible with this system. Progressive pattern to continue with
another chance of strong to severe thunderstorms late in the
forecast period. Models are still inconsistent on the timing and
location of this system.

Temperatures throughout the forecast period to range from highs in
the upper 70s to lower 80s each day and lows in the 60s through
mid week before dipping into the 50s late in the work week. /05/

PREV DISCUSSION... /issued 1248 PM CDT Sun Mar 26 2017/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  82  62  83 /  20  30  10  20
MLU  64  82  63  82 /  10  40  20  20
DEQ  59  77  50  77 /  70  30  10  10
TXK  62  79  56  78 /  50  30  10  10
ELD  62  80  57  78 /  20  30  20  10
TYR  63  80  61  82 /  30  20  10  20
GGG  64  81  61  82 /  30  20  10  20
LFK  66  84  66  86 /  10  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

06/07
Hazardous weather outlook, Mar 26, 11:53 AM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1153 AM CDT Sun Mar 26 2017

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-271700-
Sevier-Howard-Little River-Miller-McCurtain-Red River-Bowie-
Franklin-Titus-Camp-Morris-Cass-
1153 AM CDT Sun Mar 26 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas...southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered strong to severe thunderstorms are expected to develop
this evening over southeast Oklahoma and northeast Texas by mid
to late evening. Damaging winds and large hail will be possible,
with these storms expected to weaken after midnight as they move
into Southwest Arkansas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated to widely scattered showers and thunderstorms will be
possible Monday over extreme Northeast Texas, Southeast Oklahoma,
and Southwest Arkansas, near a weak cold front that will drift
southeast through the area. While slightly cooler and drier
conditions are expected Monday night and Tuesday in wake of the
frontal passage, showers and thunderstorms will increase once
again Wednesday afternoon and night ahead of a vigorous upper
level storm system that will emerge out over the Southern Plains.
Damaging winds, hail, isolated tornadoes, and locally heavy
rainfall will be possible over the area Wednesday afternoon and
night, before these storms diminish from west to east Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed this evening.

ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-
149>153-165>167-271700-
Hempstead-Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster-
Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
1153 AM CDT Sun Mar 26 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...north central Louisiana...
northwest Louisiana...east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated to widely scattered showers and thunderstorms will be
possible tonight over portions of East Texas, North Louisiana,
and Southwest Arkansas, ahead of an approaching upper level
disturbance. However, given the limited instability and moisture
expected, the threat for hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated to widely scattered showers and thunderstorms will be
possible Monday and Monday night over East Texas, North
Louisiana, and Southwest Arkansas, near a weak cold front that
will drift southeast through the area. This front will become
stationary late Monday night over portions of North Louisiana and
East Texas, before returning back north Tuesday afternoon as a
warm front. Showers and thunderstorms will increase once again
Wednesday afternoon and night ahead of a vigorous upper level
storm system that will emerge out over the Southern Plains.
Damaging winds, hail, isolated tornadoes, and locally heavy
rainfall will be possible over the area Wednesday afternoon and
night, before these storms diminish from west to east Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed tonight.

In the hours before

Local storm report, Mar 26, 9:43 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND DMG     4 ESE JONESBORO         32.22N 92.64W
03/24/2017                   JACKSON            LA   NWS STORM SURVEY

            NUMEROUS UPROOTED TREES .

&&

BH
Local storm report, Mar 26, 10:03 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TORNADO          4 NNW PROVENCAL         31.71N 93.22W
03/24/2017                   NATCHITOCHES       LA   NWS STORM SURVEY

            AN EF1 TORNADO TOUCHED DOWN ON THE SOUTHWEST
            SIDE OF HAGEWOOD, JUST WEST OF HIGHWAY 117.
            ALTHOUGH THE PRIMARY DAMAGE WAS SNAPPED
            TREES, TWO BUSINESSES AT THE INTERSECTION OF
            HIGHWAY 117 AND HIGHWAY 6 SUSTAINED SOME
            DAMAGE. THE FIRST WAS A METAL WAREHOUSE THAT
            LOST SOME SIDING. ACROSS THE STREET, A POOL
            SUPPLY BUSINESS SUSTAINED SOME ROOF DAMAGE.
            THERE WAS ALSO AN I-BEAM STRUCTURE BEHIND
            THE POOL BUSINESS THAT HAD SEVERAL I-BEAMS
            KNOCKED DOWN, INCLUDING ONE THAT WAS BLOWN
            OVER THAT HAD BEEN ATTACHED TO THE CONCRETE
            BASE. SEVERAL HOMES HAD MINOR ROOF DAMAGE,
            INCLUDING ONE THAT HAD A CORNER OF THE ROOF
            LIFT ENOUGH FOR THE CEILING TO CAVE IN.
            SEVERAL OUTBUILDINGS WERE DAMAGED OR
            DESTROYED.

&&

BH
Local storm report, Mar 26, 10:06 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     TORNADO          6 NW DODSON             32.13N 92.75W
03/24/2017                   WINN               LA   NWS STORM SURVEY

            AN EF1 TORNADO TOUCHED DOWN ALONG HIGHWAY
            505, JUST WEST OF WYATT, SNAPPING SEVERAL
            TREES. THIS TORNADIC DAMAGE WAS SPORADIC AND
            INTERSPERSED WITH STRAIGHT LINE WIND DAMAGE
            THAT OCCURRED ALONG AND NORTH OF HIGHWAY
            505. THE PATH LENGTH WAS 1.22 MILES, MAXIMUM
            PATH WIDTH WAS 350 YARDS, AND MAXIMUM WINDS
            WERE 95-105 MPH. .

&&

BH
Local storm report, Mar 26, 10:08 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     TORNADO          5 SSE JONESBORO         32.17N 92.69W
03/24/2017                   JACKSON            LA   NWS STORM SURVEY

            AN EF1 TOUCHED DOWN ALONG HIGHWAY 505 IN
            JACKSON PARISH, SOUTHWEST OF WESTON. THE
            PRIMARY DAMAGE WAS SNAPPED TREES. HOWEVER,
            ONE METAL OUTBUILDING WAS OVERTURNED. THE
            PATH LENGTH WAS 6.97 MILES, THE MAXIMUM PATH
            WIDTH WAS 100 YARDS, AND MAXIMUM WINDS WERE
            100-110 MPH. .

&&

BH
Local storm report, Mar 26, 10:11 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TORNADO          4 NNW PROVENCAL         31.71N 93.22W
03/24/2017                   NATCHITOCHES       LA   NWS STORM SURVEY

            AN EF1 TORNADO TOUCHED DOWN ON THE SOUTHWEST
            SIDE OF HAGEWOOD, JUST WEST OF HIGHWAY 117.
            ALTHOUGH THE PRIMARY DAMAGE WAS SNAPPED
            TREES, TWO BUSINESSES AT THE INTERSECTION OF
            HIGHWAY 117 AND HIGHWAY 6 SUSTAINED SOME
            DAMAGE. THE FIRST WAS A METAL WAREHOUSE THAT
            LOST SOME SIDING. ACROSS THE STREET, A POOL
            SUPPLY BUSINESS SUSTAINED SOME ROOF DAMAGE.
            THERE WAS ALSO AN I-BEAM STRUCTURE BEHIND
            THE POOL BUSINESS THAT HAD SEVERAL I-BEAMS
            KNOCKED DOWN, INCLUDING ONE THAT WAS BLOWN
            OVER THAT HAD BEEN ATTACHED TO THE CONCRETE
            BASE. SEVERAL HOMES HAD MINOR ROOF DAMAGE,
            INCLUDING ONE THAT HAD A CORNER OF THE ROOF
            LIFT ENOUGH FOR THE CEILING TO CAVE IN.
            SEVERAL OUTBUILDINGS WERE DAMAGED OR
            DESTROYED. THE PATH LENGTH WAS 9.03 MILES,
            THE MAXIMUM PATH WIDTH WAS 1.4 MILES, AND
            THE MAXIMUM WINDS WERE 105-115. .

&&

BH

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 12:17 AM CDTTornado WarningSHVMcCurtain28 min
Mar 27, 12:19 AM CDTTornado WarningSHVMcCurtain41 min
Mar 27, 12:37 AM CDTSevere Thunderstorm WarningSHVMcCurtain53 min
Mar 27, 12:48 AM CDTSevere Thunderstorm WarningSHVMcCurtain23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.